Sulfasalazine reaction?

Hi, I’ve only been taking sulfasalazine for my newly diagnosed RA for four days and today I’ve been physically sick all day long and have had excruciating stomach cramps/pains, I’ve never felt so ill. Is this likely to be a reaction to my meds or could it be linked with having my second covid jab on Sunday night?

Comments

  • Hi @hannah07

    Thank you for posting on the helpline forum. I’m sorry you’re feeling so sick and have stomach cramps/pain.

    We aren’t medically trained on the helpline, so we can’t answer your question about whether the symptoms you are experiencing may be related to the sulfasalazine or your second Covid vaccination.  

    We would advise you to contact your rheumatology nurse helpline. They usually provide a number for you to call if you have any concerns about the side-effects of your medication.  Sometimes you need to leave a message and you may have to wait for a couple of days for a call back. If that’s the case, you could also seek advice from your GP or from a pharmacist. GPs often defer to the rheumatology clinics when it comes to questions around medication prescribed by the rheumatologist, but a pharmacist should be able to answer your questions.

    I have provided some information below about sulfasalazine and Covid vaccinations that may be helpful, but I strongly urge you to seek a medical opinion.

    You are, of course, welcome to call us on our freephone helpline: 0800 5200 520 so you can talk things through with one of our helpline team, but we can't give individual medical advice.

    I hope this is helpful and that you feel better soon. Do let us know how you get on.

    Best wishes

    Mags

    Helpline Team

Sign In or Register to comment.

Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account